MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC - MARLBOROUGH FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403941
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
A flexiva 1000 laser fiber was returned to boston scientific corporation on (b)(6) 2018 and examined on (b)(6) 2018.According to initial inspection of the returned laser fiber, the fiber tip was damaged.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available; a supplement report will be submitted.
 
Additional Manufacturer Narrative
One flexiva 1000 laser fiber was received for evaluation.Visual examination revealed that there was no exposed glass fiber tip remaining.Additional examination under magnification revealed that the pattern on the tip face was consistent with degradation.There was no damage to the fiber face within the sma connector.Functional analysis revealed that the aiming beam was bright, clear and scattered with effective transmission of 71.5%.Given the event description and condition of the returned device, there isn't enough information to determine a probable root cause.  a review of the device history record (dhr) was performed; no anomalies were noted.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key7569347
Report Number3005099803-2018-01759
Device Sequence Number19381586
Product Code GEX
UDI-Device Identifier08714729808138
UDI-Public08714729808138
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2020
Device Model NumberM0068403941
Device Catalogue Number840-394
Device Lot Number0000005447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2018
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date07/19/2018
Patient Sequence Number1